BMJ Group Medical Reference
Paracetamol is a painkiller. You can get it without a prescription.
Four good studies (called randomised controlled trials) have shown that paracetamol helps to relieve the pain of a sore throat in both adults and children.   One dose of paracetamol starts to work in about 15 minutes and lasts for up to six hours.
Paracetamol doesn't irritate your stomach in the way that aspirin or ibuprofen can. However, it's important not to take more than the recommended dose, because taking too much can cause liver damage.  If you're taking other cold or cough remedies, you should always check whether these contain paracetamol before taking paracetamol tablets or syrup.
Some over-the-counter medicines are only suitable for children over certain ages. Ask your pharmacist for advice, or check the packaging.
randomised controlled trials
Randomised controlled trials are medical studies designed to test whether a treatment works. Patients are split into groups. One group is given the treatment being tested (for example, an antidepressant drug) while another group (called the comparison or control group) is given an alternative treatment. This could be a different type of drug or a dummy treatment (a placebo). Researchers then compare the effects of the different treatments.
For more terms related to Sore throat
For references related to Sore throat click here